It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=heddy73]I took my son to the dr's on monday and she did switch him to Adderall 10mg. He seems more like his old self but still in the morning is withdrawn but not at all like the ritalin. Thank you for your replies. It helps to have people to talk this over with who have been there. I'll keep you posted. Its been 3 days on the adderall and he is having a psychiatric eval on friday. His doc thinks maybe bi-polar with the adhd....I'm nervous and scared about this (not the eval) but just the road ahead for my sweet baby. :confused:[/QUOTE]


I'm not sure you should worry so much about bi-polar. From what I've read on stimulants they tend to create those types of symptoms of bi-polar and OCD.

Symptoms begin with increased energy, hyperalertness, and overfocusing. It
progresses toward obsessive/compulsive activities, insomnia, agitation, hypomania and mania. Hypomania is a milder form of mania.

They also commonly cause apathy, social withdrawal, emotional depression. The drug-induced symptoms are sadness and behavioral deterioration, irritability, withdrawal, lethargy, violent behavior, withdrawal, mild mania, dysphoria and sadness.

One doctor I've read alot on said that doctors and even researchers seem to frequently confuse stimulant-induced ADRs with evolving
mental disorders in the children. Stimulants, for example, very frequently cause symptoms of depression (including apathy and lethargy) and obsessive/compulsive disorder. Less frequently, they cause mania.


Based on his clinical practice and on anecdotal reports, he mentions that physicians often fail to identify stimulant-induced ADRs that affect mental function. They mistakenly attribute them to newly emerging psychiatric disorders in the children.

Instead of stopping the stimulants, new psychiatric medications are added. The increasing diagnosis of depression, obsessive/compulsive disorder, and mania in children may be due in part to unrecognized stimulant adverse effects.

Knowing what stimulants do to the brain, perhaps this is something to think about, isn't it? Especially since they really can't measure those brain chemicals in your son's brain, thus giving him a drug that effect those cheimicals is an unsure method based on drug effects only but with unsure results on future brain function.

Surely the effects of the stimulants will bring the bi-polar diagnosis I almost guarentee that's what the doctor will do unless you question it which I find very sad.





All times are GMT -7. The time now is 07:21 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!